Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 13, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Mar 3, 2011, 2:34 PM PST. It took effect at Mar 4, 2011, 10:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 2:34 PM PST (22:34 UTC)
- In effect from
- Mar 4, 2011, 10:00 AM PST
- Expired
- Mar 5, 2011, 1:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
738 WHUS76 KMFR 032234 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PST THU MAR 3 2011 PZZ350-356-041145- /O.CAN.KMFR.SW.Y.0027.000000T0000Z-110303T2300Z/ /O.NEW.KMFR.SW.Y.0029.110303T2234Z-110304T1800Z/ /O.CAN.KMFR.SW.Y.0028.110304T1800Z-110305T0900Z/ /O.NEW.KMFR.SE.W.0013.110304T1800Z-110305T1200Z/ /O.EXT.KMFR.SI.Y.0189.110304T1800Z-110305T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 234 PM PST THU MAR 3 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. * SEAS: CHOPPY SEAS OF 9 FEET AT 9 SECONDS WILL INCREASE TO 11 FEET AT 9 SECONDS FRIDAY...THEN 12 TO 13 FEET AT 9 SECONDS FRIDAY NIGHT. * WINDS: SOUTHERLY AND INCREASING TO 20 TO 30 KNOTS MIDDAY FRIDAY THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-041145- /O.EXT.KMFR.SW.Y.0027.000000T0000Z-110304T1800Z/ /O.UPG.KMFR.GL.A.0007.110304T1800Z-110305T0600Z/ /O.NEW.KMFR.SE.W.0013.110304T1800Z-110305T1200Z/ /O.UPG.KMFR.SE.A.0009.110304T1800Z-110305T0600Z/ /O.EXB.KMFR.SI.Y.0189.110304T1800Z-110305T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 234 PM PST THU MAR 3 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS: CHOPPY SEAS OF 9 FEET AT 9 SECONDS WILL INCREASE TO 11 FEET AT 9 SECONDS FRIDAY...THEN 12 TO 13 FEET AT 9 SECONDS FRIDAY NIGHT. * WINDS: SOUTHERLY AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS AT TIMES MIDDAY FRIDAY THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
712 WHUS76 KMFR 041006 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 206 AM PST FRI MAR 4 2011 PZZ350-356-042315- /O.CON.KMFR.SW.Y.0029.000000T0000Z-110304T1800Z/ /O.CON.KMFR.SE.W.0013.110304T1800Z-110305T1200Z/ /O.CON.KMFR.SI.Y.0189.110304T1800Z-110305T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 206 AM PST FRI MAR 4 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY. * SEAS: CHOPPY SEAS OF 8 TO 9 FEET AT 9 SECONDS EARLY THIS MORNING WILL INCREASE TO 9 TO 13 FEET AT 9 SECONDS TODAY...THEN PERSIST THIS EVENING. SEAS WILL DIMINISH LATE TONIGHT INTO SATURDAY MORNING. * WINDS: SOUTHERLY AND INCREASING THROUGH THIS EVENING. SPEEDS WILL REACH 20 TO 25 KNOTS LATE THIS MORNING THEN 30 KNOTS WITH GUSTS OF 35 KT THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH LATE TONIGHT THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-042315- /O.CON.KMFR.SW.Y.0027.000000T0000Z-110304T1800Z/ /O.EXT.KMFR.SI.Y.0189.110304T1500Z-110305T1200Z/ /O.CON.KMFR.SE.W.0013.110304T1800Z-110305T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 206 AM PST FRI MAR 4 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SEAS: CHOPPY SEAS OF 9 TO 11 FEET AT 9 SECONDS EARLY THIS MORNING WILL INCREASE TO 10 TO 14 FEET AT 9 SECONDS TODAY...THEN PERSIST THIS EVENING. SEAS WILL DIMINISH LATE TONIGHT INTO SATURDAY MORNING. * WINDS: SOUTHERLY AND INCREASING THROUGH THIS EVENING. SPEEDS WILL REACH 20 TO 25 KNOTS THIS MORNING THEN 30 KNOTS WITH GUSTS OF 40 KT THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH LATE TONIGHT THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
715 WHUS76 KMFR 041802 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1002 AM PST FRI MAR 4 2011 PZZ350-356-050715- /O.EXP.KMFR.SW.Y.0029.000000T0000Z-110304T1800Z/ /O.CON.KMFR.SE.W.0013.000000T0000Z-110305T1200Z/ /O.CON.KMFR.SI.Y.0189.000000T0000Z-110305T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1002 AM PST FRI MAR 4 2011 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * SEAS: CHOPPY SEAS WILL INCREASE TO 9 TO 13 FEET AT 9 SECONDS TODAY...THEN PERSIST THIS EVENING. SEAS WILL DIMINISH LATE TONIGHT INTO SATURDAY MORNING. * WINDS: SOUTHERLY AND INCREASING THROUGH THIS EVENING. SPEEDS WILL REACH 20 TO 25 KNOTS LATE THIS MORNING THEN 30 KNOTS WITH GUSTS OF 35 KT THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH LATE TONIGHT THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-050715- /O.EXP.KMFR.SW.Y.0027.000000T0000Z-110304T1800Z/ /O.CON.KMFR.SE.W.0013.000000T0000Z-110305T1200Z/ /O.CON.KMFR.SI.Y.0189.000000T0000Z-110305T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1002 AM PST FRI MAR 4 2011 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * SEAS: CHOPPY SEAS WILL INCREASE TO 10 TO 14 FEET AT 9 SECONDS TODAY... THEN PERSIST THIS EVENING. SEAS WILL DIMINISH LATE TONIGHT INTO SATURDAY MORNING. * WINDS: SOUTHERLY AND INCREASING THROUGH THIS EVENING. SPEEDS WILL REACH 20 TO 25 KNOTS THIS MORNING THEN 30 KNOTS WITH GUSTS OF 40 KT THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH LATE TONIGHT THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
314 WHUS76 KMFR 042231 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PST FRI MAR 4 2011 PZZ350-356-050900- /O.EXT.KMFR.SE.W.0013.000000T0000Z-110305T0900Z/ /O.EXT.KMFR.SI.Y.0189.000000T0000Z-110305T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 231 PM PST FRI MAR 4 2011 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST SATURDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 1 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 AM PST SATURDAY. * SEAS: COMBINED SEAS OF 10 TO 13 FEET WITH A PERIOD OF 10 SECONDS WILL SUBSIDE TO 6 TO 9 FEET AT 8 SECONDS BY SATURDAY MORNING. * WINDS: SOUTH 20 TO 30 KT WILL DIMINISH TO SOUTH TO SOUTHWEST 10 TO 20 KT BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-050900- /O.EXT.KMFR.SE.W.0013.000000T0000Z-110305T0900Z/ /O.EXT.KMFR.SI.Y.0189.000000T0000Z-110305T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 231 PM PST FRI MAR 4 2011 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST SATURDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 1 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 AM PST SATURDAY. * SEAS: COMBINED SEAS OF 11 TO 14 FEET WITH A PERIOD OF 10 SECONDS WILL SUBSIDE TO 6 TO 9 FEET AT 8 SECONDS BY SATURDAY MORNING. * WINDS: SOUTH 20 TO 30 KT WILL DIMINISH TO SOUTH TO SOUTHWEST 10 TO 20 KT BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
593 WHUS76 KMFR 050913 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 113 AM PST SAT MAR 5 2011 PZZ350-356-370-376-052330- /O.EXP.KMFR.SE.W.0013.000000T0000Z-110305T0900Z/ /O.EXP.KMFR.SI.Y.0189.000000T0000Z-110305T0900Z/ /O.NEW.KMFR.SW.Y.0030.110305T0913Z-110306T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 113 AM PST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING HAS BEEN DOWNGRADED... ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING HAS BEEN DOWNGRADED. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. * SEAS: A SOUTHWEST SWELL AT 9 SECONDS AND A SECONDARY WEST SWELL AT 14 SECONDS WILL PRODUCE COMBINED SEAS OF 7 TO 9 FEET THROUGH THIS EVENING. SEAS WILL BE HIGHEST DURING THE LATE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 3, 2:29 PM PST, 5 minutes earlier.
Area forecast discussion, Mar 3, 2:29 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST THU MAR 3 2011
.SHORT TERM...TONIGHT THROUGH SUNDAY...A SHORTWAVE CURRENTLY
MOVING THROUGH THE CWA THIS AFTERNOON IS PRODUCING SHOWERS ACROSS
MUCH OF THE AREA. SNOW IS FALLING DOWN TO ABOUT 4000 FEET AND
THIS WILL CONTINUE TO BE THE CASE INTO THIS EVENING. THE SHOWERS
WILL COME TO AN END THIS EVENING AS THE SHORTWAVE MOVES EAST AND
OUT OF THE AREA...SO WE HAVE TRIMMED POPS BACK CONSIDERABLY AFTER
10 PM TONIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD IN LATER
TONIGHT...ALLOWING FOR A BRIEF BREAK BETWEEN STORMS AND A PERIOD
OF DRY WEATHER. WE CANNOT RULE OUT PATCHY FOG IN THE WEST SIDE
VALLEYS TONIGHT AS THE RECENT RAINS AND BREAKS IN THE CLOUDS WOULD
ALLOW IT TO FORM FOR A TIME.
THIS HIGH PRESSURE WILL LAST INTO FRIDAY MORNING BEFORE ANOTHER
STRONG FRONT NEARS 130W BY MIDDAY FRIDAY. THIS FRONT AND ITS
ASSOCIATED PRECIPITATION WILL REACH THE COASTAL WATERS AND COME
ONSHORE LATE FRIDAY INTO FRIDAY NIGHT. THE MODELS HAVE SLOWED WITH
THE ONSET OF THE PRECIPITATION...SO WE HAVE REDUCED THE EASTWARD
EXTENT OF THE PRECIPITATION BY THE END OF THE DAY FRIDAY. THE
ECMWF IS SLIGHTLY FASTER THAN THE GFS...WHILE THE NAM IS SLOWER
AND A LOT DRIER WITH THIS FRONT. WE HAVE TRENDED TOWARD A BLEND
BETWEEN THE GFS AND THE ECMWF WHICH WOULD SPREAD PRECIPITATION
FROM WEST TO EAST ACROSS THE CWA FRIDAY NIGHT. ACCUMULATING SNOW
AT THIS POINT LOOKS TO BE ABOVE 4500 FEET FOR THE MOST PART AND
WOULD FOCUS MOST OF THE PRECIPITATION IN THE CASCADES...WESTERN
SISKIYOU COUNTY...AND SOUTHERN SISKIYOU COUNTY THROUGH THE DAY
SATURDAY.
THE FRONT BECOMES HUNG UP OVER THE CWA SATURDAY WHILE A WAVE
DEVELOPS ALONG IT AND WILL LIKELY REACH 130W SOUTH OF 40N BY THE
END OF THE DAY SATURDAY. THIS LOW WILL CONTINUE TO MOVE EAST OR
SLIGHTLY NORTHEAST SATURDAY NIGHT AND COME ASHORE SATURDAY NIGHT
INTO SUNDAY. THE MODELS HAVE BACKED OFF SOMEWHAT ON THE STRENGTH
OF THE LOW AND THE HEAVY PRECIPITATION SHOWN IN PAST RUNS BUT OUR
CWA IS EXPECTED TO STILL END UP WITH WIDESPREAD PRECIPITATION
DURING THIS TIME. ONE UNCERTAINTY IS HOW FAR SOUTH THIS LOW TRACKS
AND THE NORTHERN EXTENT OF ITS PRECIPITATION. THE 00Z ECMWF WAS
FARTHER SOUTH AND LIMITED MOST OF THE SIGNIFICANT PRECIPITATION TO
NORTHERN CALIFORNIA. THE NEW 12Z RUN TRACKS IT CLOSER TO 40N AND
IS SIMILAR TO THE GFS...AND A BLEND OF BOTH WAS USED HERE. SNOW
LEVELS DO NOT APPEAR TO CHANGE MUCH FROM SATURDAY/S FRONT INTO
SUNDAY/S LOW.
BY SUNDAY NIGHT...THE MODELS AGREE AND HAVE BEEN CONSISTENT ON A
SIGNIFICANT TROUGH DIGGING IN FRONT THE NORTHWEST WHILE THE LOW
MOVES OFF TO OUR EAST INTO THE GREAT BASIN. THIS COULD BRING
PRECIPITATION TO THE EAST SIDE AS THE LOW EXITS THE CWA WHILE SNOW
LEVELS BEGIN TO COME DOWN ON THE WEST SIDE CLOSER TO 2000 FEET
UNDER THE DEEPENING TROUGH.
.LONG TERM...MONDAY THROUGH THURSDAY...BOTH THE GFS AND ECMWF
INDICATE SHOWERY CONDITIONS MONDAY BEHIND A COLD FRONT. UPPER
RIDGING WILL BUILD LATER MONDAY AND TUESDAY BUT A WARM FRONT WILL
APPROACH WITH AN OVERRUNNING PATTERN KEEPING CLOUDS AND A CHANCE
OF PRECIPITATION TUESDAY AND TUESDAY NIGHT. THE GFS IS WETTER THAN
THE ECMWF WITH THIS SYSTEM ON TUESDAY. THERE SHOULD BE A SHORT
PERIOD OF DRYING ON WEDNESDAY AS THE WARM FRONT LIFTS NORTH OF OUR
AREA. HOWEVER...A STRONGER COLD FRONT IS FORECAST BY BOTH THE GFS
AND ECMWF TO MOVE INTO THE AREA ON THURSDAY WITH GUSTY WINDS AND
SNOW FOR THE HIGHER ELEVATIONS.
&&
.AVIATION...WIDESPREAD MOUNTAIN OBSCURATIONS WILL OCCUR THIS
EVENING ALONG WITH MVFR CIGS IN RAIN SHOWERS AT THE WEST SIDE
TERMINALS WHILE SNOW SHOWERS OCCUR ON THE EAST SIDE. VFR CONDITIONS
WILL PREVAIL CLOSER TO KOTH AT THE COAST. PRECIPITATION WILL COME
TO AN END AFTER 06Z TONIGHT...BUT MVFR CIGS WILL LINGER. PATCHY
FOG MAY FORM IN THE WEST SIDE VALLEYS LATE TONIGHT INTO EARLY
FRIDAY MORNING AND LOWER VISIBILITIES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM PST THIS
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM FRIDAY TO 1
AM PST SATURDAY FOR PZZ350-356.
GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR PZZ370-376.
MW/RSHazardous weather outlook, Mar 2, 4:53 PM PST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 453 PM PST WED MAR 2 2011 ORZ031-030200- CENTRAL AND EASTERN LAKE COUNTY- 453 PM PST WED MAR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:56 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 10 hr | |
| Mar 3, 3:14 AM PST | Hazardous Seas Warning | MFR | 6 hr | |
| Mar 3, 9:12 AM PST | Gale Watch | MFR | 5 hr | |
| Mar 3, 9:12 AM PST | Hazardous Seas Watch | MFR | 5 hr | |
| Mar 3, 9:12 AM PST | Small Craft Advisory for Winds | MFR | 40 hr | |
| Mar 3, 9:12 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 25 hr | |
| Mar 3, 9:12 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 5 hr | |
| Mar 3, 2:34 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 19 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.